Alert archive / Oklahoma / River Flood Watches in 2021

River Flood Watch 2, NWS Norman, OK

June 26, 2021Garvin County, Oklahoma

NWS Norman, OK issued this river flood watch at Jun 26, 2021, 2:13 PM CDT for Garvin County, Oklahoma. It took effect at Jun 27, 2021, 6:33 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 2:13 PM CDT (19:13 UTC)
In effect from
Jun 27, 2021, 6:33 PM CDT
Expired
Jun 27, 2021, 3:09 AM CDT
In force
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Garvin County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Washita River at Lindsay (LNDO2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

353 
WGUS64 KOUN 261913
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
213 PM CDT Sat Jun 26 2021

...The National Weather Service in Norman OK has issued a Flood 
Watch for the following rivers in Oklahoma...

  Washita River at Lindsay affecting Garvin County.

For the Washita River...including Cheyenne, Clinton, Carnegie, 
Anadarko, Chickasha, Alex, Lindsay, Pauls Valley, Dickson...flooding 
is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov.

The next statement will be issued this evening.

&&


OKZ040-270315-
/O.NEW.KOUN.FL.A.0002.210627T2333Z-210629T0143Z/
/LNDO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
213 PM CDT Sat Jun 26 2021

The National Weather Service in Norman has issued a

* Flood Watch for
  the Washita River at Lindsay.
* From Sunday evening to Monday evening.
* At 1:00 PM CDT Saturday the stage was estimated to be 4.8 feet.
* Flood stage is 18.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow evening.
* Impact...At 19.0 feet, Agricultural lands... rural roads... and 
  oilfields from near Lindsay to near Maysville are covered by 
  shallow flooding.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

MAD
2 follow-up statements
346 
WGUS64 KOUN 270105
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
805 PM CDT Sat Jun 26 2021

...The Flood Watch is extended for the following rivers in 
Oklahoma...

  Washita River at Lindsay affecting Garvin County.

For the Washita River...including Cheyenne, Clinton, Carnegie, 
Anadarko, Chickasha, Alex, Lindsay, Pauls Valley, Dickson...flooding 
is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov.

The next statement will be issued tonight.

&&


OKZ040-270915-
/O.EXT.KOUN.FL.A.0002.210628T0200Z-210629T0417Z/
/LNDO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT Sat Jun 26 2021

The Flood Watch continues for
  the Washita River at Lindsay.

* From Sunday evening to Monday evening.
* At 7:00 PM CDT Saturday the stage was estimated to be 5.1 feet.
* Flood stage is 18.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached late tomorrow evening.
* Impact...At 19.0 feet, Agricultural lands... rural roads... and 
  oilfields from near Lindsay to near Maysville are covered by 
  shallow flooding.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

MAD
383 
WGUS64 KOUN 270809
FFAOUN

Flood Watch
National Weather Service Norman OK
309 AM CDT Sun Jun 27 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Washita River at Lindsay affecting Garvin County.

OKZ040-270915-
/O.CAN.KOUN.FL.A.0002.210628T0200Z-210627T0809Z/
/LNDO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
309 AM CDT Sun Jun 27 2021

The Flood Watch is cancelled for
  the Washita River at Lindsay
  and has been replaced with a Flood Warning.

* The latest estimated stage was 10.3 feet at 1 AM Sunday.
* Flood stage is 18.0 feet.
* Forecast...Flood stage may be reached this evening.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

Mahale

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood watch went out at Jun 26, 1:25 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
125 PM CDT Sat Jun 26 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 122 PM CDT Sat Jun 26 2021

Heavy rainfall and flooding remains the main impact in the short
term. Overhead a longwave trough has been steadily pushing in while
anomalously high moisture (PWATs up to 2 standard deviations above
normal) flows over a stalling front. The front is expected to
establish itself more or less along the I-44 corridor (reflected in
our forecast with higher PoPs/QPF). Additional rainfall amounts of 2-
6 inches are possible over the next 24 hours as this pattern
persists into tomorrow. A flood watch remains in effect through
tomorrow afternoon.

Decent instability (1000-2000 joules MUCAPE) will support a few
strong to severe storms this afternoon (especially toward western
north Texas), though deep level shear remains weak (30-35 knots).

Day

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 122 PM CDT Sat Jun 26 2021

Rainy continues to be the theme through the long term as the upper
level low becomes cut off over / southwest of the Great Lakes
region. Though there is some variation in the depth and positioning
of the wobbling upper low, nearly all ensemble solutions keep daily
rain chances in the forecast through next Friday (after that,
there's differences in how soon the upper low departs). However,
with the front washing out early next week, rainfall amounts will
likely decrease some from what we're looking at in the short term.

Under this pattern, skies will remain mostly cloudy and highs will
be in the 80s (below average).

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sat Jun 26 2021

Complicated forecast with tempo MVFR conditions as we heat up and
get low cu development early in the forecast. Most locations
expected to go to VFR by 20-22Z, but this could be short lived as
convection could then initiate from southwest Oklahoma into
central Oklahoma. Widespread TSRA expected once again toward and
after 00Z especially across central and southwest Oklahoma
terminals toward KSPS. Additional develop over western Texas is
expected to move into the region late this evening and overnight,
keeping MVFR/IFR conditions into tomorrow morning.

&&

.UPPER AIR...
Issued at 1239 PM CDT Sat Jun 26 2021

An Upper Air flight is planned for 19Z today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  79  68  80 /  90  60  60  70
Hobart OK         67  81  66  81 /  80  40  60  60
Wichita Falls TX  70  86  69  83 /  90  40  60  70
Gage OK           65  83  65  81 /  30  10  30  40
Ponca City OK     68  80  68  82 /  80  60  40  60
Durant OK         73  88  70  85 /  30  40  50  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ004>042-044>046.

TX...Flood Watch through Sunday afternoon for TXZ083>090.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...11
Hazardous weather outlook, Jun 26, 12:36 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1236 PM CDT Sat Jun 26 2021

OKZ004>048-050>052-TXZ083>090-271745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1236 PM CDT Sat Jun 26 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight risk for severe thunderstorms today from central
toward southwestern Oklahoma and adjacent parts of northern Texas.
Most of these would occur this afternoon and evening. Large hail
and damaging winds are both possible.

.Heavy Rainfall...
There is a moderate risk for flash flooding along a wide swath
surrounding I-44 all across central and southwestern Oklahoma and
southwestward into northern Texas. Two to four inches of rain has
already fallen across portions of central Oklahoma, and three to
six inches of additional rainfall is expected in this region
before sunrise Sunday. A flood watch remains in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue through Thursday.

.Heavy Rainfall...
Heavy rainfall is likely into the daytime Sunday. A flood watch is
in effect through Sunday afternoon for the same areas as mentioned
above.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 26, 12:58 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1258 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HEAVY RAIN       1 SE CHICKASHA          35.03N 97.93W
06/26/2021  E3.66 INCH       GRADY              OK   PUBLIC

            TWITTER REPORT.

&&
Local storm report, Jun 26, 12:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1259 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     HEAVY RAIN       1 NE MOORE              35.35N 97.48W
06/26/2021  E3.30 INCH       CLEVELAND          OK   PUBLIC

            TWITTER REPORT.

&&
Local storm report, Jun 26, 1:02 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HEAVY RAIN       DOUGLAS                 36.26N 97.67W
06/26/2021  M3.30 INCH       GARFIELD           OK   EMERGENCY MNGR

&&
Local storm report, Jun 26, 1:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
103 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HEAVY RAIN       WAUKOMIS                36.28N 97.90W
06/26/2021  M3.10 INCH       GARFIELD           OK   EMERGENCY MNGR

&&
Local storm report, Jun 26, 1:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     HEAVY RAIN       1 W PUTNAM              35.86N 98.99W
06/26/2021  E3.50 INCH       DEWEY              OK   PUBLIC

            FACEBOOK REPORT.

&&
Local storm report, Jun 26, 1:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY RAIN       4 W CHICKASHA           35.04N 98.01W
06/26/2021  E4.50 INCH       GRADY              OK   PUBLIC

            FACEBOOK REPORT.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 PM CDTSpecial Weather StatementOUNEllis, Woodward42 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills46 min
Jun 25, 8:08 PM CDTSpecial Weather StatementOUNDewey, Woodward52 min
Jun 25, 8:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Roger Mills, Washita47 min
Jun 25, 8:52 PM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Dewey, Major, Woodward38 min
Jun 25, 9:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major, Woodward38 min
Jun 25, 9:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Kingfisher, Major33 min
Jun 25, 10:06 PM CDTSpecial Weather StatementOUNGrant39 min
Jun 25, 10:41 PM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher, Logan, Noble49 min
Jun 25, 10:42 PM CDTSpecial Weather StatementOUNWoodward48 min
Jun 25, 11:21 PM CDTSpecial Weather StatementOUNWoodward24 min
Jun 25, 11:25 PM CDTSpecial Weather StatementOUNEllis, Harper, Woodward50 min
Jun 25, 11:44 PM CDTAreal Flood AdvisoryOUNDewey, Ellis, Woodward6 hr
Jun 25, 11:46 PM CDTSpecial Weather StatementOUNRoger Mills44 min
Jun 26, 12:13 AM CDTFlash Flood WarningOUNDewey, Ellis, Woodward4 hr
Jun 26, 12:26 AM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey49 min
Jun 26, 12:47 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Roger Mills43 min
Jun 26, 1:06 AM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Major, Woodward4 hr
Jun 26, 1:12 AM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey, Washita48 min
Jun 26, 1:19 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Washita41 min
Jun 26, 1:49 AM CDTAreal Flood AdvisoryOUNDewey, Ellis3 hr
Jun 26, 1:55 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Kiowa, Washita50 min
Jun 26, 2:40 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kingfisher50 min
Jun 26, 3:14 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma46 min
Jun 26, 3:39 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more3 hr
Jun 26, 3:52 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Logan, Oklahoma, Pottawatomie38 min
Jun 26, 4:29 AM CDTSpecial Weather StatementOUNCleveland, Lincoln, Pottawatomie46 min
Jun 26, 4:44 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, McClain, Oklahoma6 hr
Jun 26, 7:32 AM CDTFlash Flood WarningOUNCaddo, Comanche, Grady4 hr
Jun 26, 2:04 PM CDTRiver Flood WarningOUNCleveland, McClain46 hr
Jun 26, 2:05 PM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie39 hr
Jun 26, 2:05 PM CDTRiver Flood AdvisoryOUNCleveland, McClain, Pottawatomie31 hr
Jun 26, 2:06 PM CDTRiver Flood WarningOUNPottawatomie, Seminole19 hr
Jun 26, 3:36 PM CDTSpecial Weather StatementOUNComanche24 min
Jun 26, 3:53 PM CDTSpecial Weather StatementOUNJackson37 min
Jun 26, 4:00 PM CDTSpecial Weather StatementOUNComanche30 min
Jun 26, 4:17 PM CDTSpecial Weather StatementOUNJackson28 min
Jun 26, 4:27 PM CDTSpecial Weather StatementOUNComanche48 min
Jun 26, 4:32 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 26, 4:48 PM CDTSpecial Weather StatementOUNTillman42 min
Jun 26, 4:48 PM CDTSpecial Weather StatementOUNJackson42 min
Jun 26, 4:55 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman50 min
Jun 26, 4:55 PM CDTSevere Thunderstorm WarningOUNComanche, Grady39 min
Jun 26, 5:13 PM CDTSpecial Weather StatementOUNKiowa32 min
Jun 26, 5:20 PM CDTSpecial Weather StatementOUNEllis25 min
Jun 26, 5:37 PM CDTSpecial Weather StatementOUNTillman38 min
Jun 26, 5:48 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman42 min
Jun 26, 5:55 PM CDTSpecial Weather StatementOUNCuster35 min
Jun 26, 6:13 PM CDTAreal Flood AdvisoryOUNCaddo3 hr
Jun 26, 6:19 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Custer3 hr
Jun 26, 6:20 PM CDTSevere Thunderstorm WarningOUNBlaine40 min
Jun 26, 6:31 PM CDTSpecial Weather StatementOUNTillman29 min
Jun 26, 6:43 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman3 hr
Jun 26, 6:45 PM CDTSevere Thunderstorm WarningOUNBlaine45 min

Nearby

River Flood Watches in Oklahoma, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.